Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Levaquin
Apr 29, 2011

Hello,

I am currently taking four antiretrovirals which I seem to tolerate very well. I was recently prescribed Levaquin for a sinus infection. When a CBC was run withing the week, my platelets had dropped. Do you feel that Levaquin can cause the platelets to decrease?

Response from Dr. McGowan

Thanks for the question.

Many drugs, including antibiotics may cause a drop in platlet counts. This has been reported with levofloxacin. It is rare but may indeed be the case. Usually the counts will come back up to normal quickly once the drug has been stopped.

Best, Joe



Previous
Chinese Herbs
Next
Help Obtaining Gardisal Vaccine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement